Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 35, NWS Las Vegas, NV

July 2, 2025Inyo County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 2, 2025, 9:27 PM PDT for Inyo County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2025, 9:27 PM PDT (04:27 UTC)
Expired
Jul 2, 2025, 11:46 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Inyo County, CA

The radar

The Las Vegas radar (KESX), 122 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 4.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
2755 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

600 
WGUS55 KVEF 030427
FFWVEF
CAC027-030730-
/O.NEW.KVEF.FF.W.0035.250703T0427Z-250703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
927 PM PDT Wed Jul 2 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southeastern Inyo County in south central California...

* Until 1230 AM PDT.

* At 927 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain south of Shoshone, moving north toward Shoshone. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Shoshone and Tecopa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3579 11617 3579 11631 3599 11631 3599 11618

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
2 follow-up statements
244 
WGUS75 KVEF 030523
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1023 PM PDT Wed Jul 2 2025

CAC027-030730-
/O.CON.KVEF.FF.W.0035.000000T0000Z-250703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
1023 PM PDT Wed Jul 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT THURSDAY 
FOR SOUTHEASTERN INYO COUNTY...

At 1023 PM PDT, Doppler radar indicated thunderstorms had moved away 
from the warned area. Very heavy rain fell in Tecopa, and flash 
flooding may be ongoing.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Tecopa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3579 11617 3579 11631 3599 11631 3599 11618

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
255 
WGUS75 KVEF 030646
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1146 PM PDT Wed Jul 2 2025

CAC027-030656-
/O.CAN.KVEF.FF.W.0035.000000T0000Z-250703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
1146 PM PDT Wed Jul 2 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN INYO COUNTY...

The heavy rain has ended in the Tecopa area. Flooding is no longer 
expected to pose a threat. Please continue to heed remaining road 
closures.

&&

LAT...LON 3579 11617 3579 11631 3599 11631 3599 11618

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:08 PM PDT, 6 hours 19 minutes earlier. Its key messages:

  • * Widespread showers and thunderstorms are will continue through the evening as a low pressure system moves through. Sudden strong wind gusts will again be a concern. * Drier conditions resume by Friday with a warming trend heading into next week. * Breezy conditions and low humidity will lead to elevated fire danger for the 4th of July.
Area forecast discussion, Jul 2, 3:08 PM PDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
308 PM PDT Wed Jul 2 2025

.KEY MESSAGES...

* Widespread showers and thunderstorms are will continue through the
  evening as a low pressure system moves through. Sudden strong wind
  gusts will again be a concern.

* Drier conditions resume by Friday with a warming trend heading
  into next week.

* Breezy conditions and low humidity will lead to elevated fire
  danger for the 4th of July.

&&

.DISCUSSION...Today through the Middle of Next Week.

Scattered showers and thunderstorms will continue to develop across
the region and stream north through the day. The forecast for day
remains on track from previous thinking with no significant chances
in the expected impacts and thunderstorm areas. Instability
increases this afternoon with CAPE over 500-1000 J/Kg developing
across southern Nevada and western Arizona. This combined with upper
level forcing with an incoming upper level low will result in more
widespread and organized thunderstorms versus yesterday. PWATs have
increased in the past 24 hours, which inherently would decrease the
wind threat compared to yesterday. However, yesterday's set up
lacked instability and organized thunderstorm structure, so even
though low levels have moistened per the 12Z Las Vegas sounding,
there is still an inverted-V signature on the sounding and added
instability means there is still a threat for sudden gusty downburst
winds today. HREF has a high chance (70%) for wind gusts over 40 MPH
with areawide thunderstorms, and a low chance for wind gusts up to
60 MPH centered over southern Nevada. In addition today, with
increased moisture and training thunderstorms, heavy rain and
isolated flash flooding is possible. The highest risk for heavy
rain should be in northern Mohave County where better moisture and
instability overlap as well as far southern Clark County where HRRR
model radar output suggests training storms. As instability wanes
after sunset, precipitation will also diminish. The latest HRRR runs
does hang on to precipitation through much of the night in Mohave
County which is the outlier compared to other hi-res model runs.
However, the HRRR solution does have some meteorological support as
the upper level low will be moving into Nevada and increased forcing
could allow for additional overnight develop. Later shifts will need
to monitor trends as a solution like the HRRR would result in
continued heavy rain and isolated lash flood threat overnight.

As the low moves eastward and weakens Thursday, drier air will
gradually work east. This will result in some lingering activity
Thursday afternoon across Mohave County and perhaps Lincoln and
Clark Counties. Thunderstorms on Thursday could produce sudden gusty
winds but the threat would be lower and more isolated than today.
Drier air will sweep through area wide by Friday with temperatures
hovering near to slightly below normal over the weekend before a
warming trend begins next week.

Thunderstorm activity will trend wetter today which should limit the
coverage of Dry lightning, though western areas of the Great Basin
and parts of the Mojave Desert may still see relatively little
rainfall with the storms. Nonetheless, surface dewpoints will keep
minimum RH values elevated and help to improve the fire danger
somewhat. However, breezy southwesterly winds on Friday will return
with much drier air pushing in, and will result in elevated fire
danger Friday, just in time for the 4th of July.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast
Package...Showers and thunderstorms will continue at times through
at least early evening. Lightning, sudden gusty winds, brief heavy
rain, and CIGs to 7000ft are possible with thunderstorms today, with
the highest risk and confidence for impacts through 01Z. Forecast
confidence decreases after 01Z. Most likely, convection will wane
after sunset with precipitation ending by 06Z. However, there is a
low chance that showers and thunderstorms will impact the valley
area and routes to the east through the first part of the night.
COnfidence is too low in convection persisting tonight to include
past 06Z. After a dry Thursday morning, additional showers and
thunderstorms will develop Thursday afternoon in southern Nevada and
western Arizona. Thunderstorms on Thursday should be more isolated
than today but could still produce lightning, gusty outflow winds,
brief heavy rain, and CIGs below 10kft. Outside of convective
influences, winds this afternoon will be east to southeast at 8-
10kt, with a few gusts to around 15KT through sunset. Winds will
briefly turn north or northeast this evening with gusts up to 20KT
before they diminish tonight and follow typical wind trends.
Southeast winds will increase again Thursday afternoon but will be a
bit lower than today.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...Scattered showers and
thunderstorms are expected across the region through this evening.
Convection may produce sudden gusty winds and patchy blowing dust
with visibility reductions, with the greatest confidence in storms
impacting southern Nevada. Thunderstorms are possible at KBIH, the
Las Vega Valley TAF sites, and KIFP, with a low risk for
thunderstorms at KEED. KDAG should remain dry. Thunderstorm impacts
today include lightning, sudden gusty winds, heavy rain, and CIGs to
7000ft. Convection will wane after sunset with precipitation ending
overnight and a dry Thursday morning is expected. Additional
scattered convection is expected Thursday afternoon with additional
thunderstorm impacts possible but should be more isolated  Outside
of convection, winds will be breezy with gusts to 15-25KT expected,
with stronger gusts to around 30kt expected through the Owens Valley
and across the Western Mojave. Overnight, winds will diminish and
settle out of typical diurnal patterns.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jul 2, 4:17 PM PDT, 5 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
417 PM PDT Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Tstm Wnd Gst     30 N Mercury            37.09N 116.09W
07/02/2025  M58 MPH          Nye                NV   Mesonet

            Beef A04AA observed a 58 mph gust from a
            nearby thunderstorm.

&&

JS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:03 PM PDTSevere Thunderstorm WarningVEFSan Bernardino42 min
Jul 2, 9:16 PM PDTSevere Thunderstorm WarningVEFInyo44 min
Jul 2, 9:51 PM PDTSevere Thunderstorm Warning Considerable damage threatVEFInyo39 min
Jul 3, 1:37 AM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.